Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 8, 2014, 2:10 PM MST for Yavapai County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 2:10 PM MST (21:10 UTC)
- Expired
- Jul 8, 2014, 4:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 133 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672
WGUS55 KFGZ 082110
FFWFGZ
AZC025-082315-
/O.NEW.KFGZ.FF.W.0005.140708T2110Z-140708T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
210 PM MST TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 415 PM MST
* AT 201 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILHOIT
AND HIGHWAY 89 FROM WILHOIT SOUTHWARD TO MILEMARKER 288.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
COPPER BASIN WASH...KIRKLAND CREEK...SHEPPARD WASH...SKULL VALLEY
WASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED TURN AROUND...DONT DROWN.
&&
LAT...LON 3441 11272 3445 11256 3442 11258 3438 11257
3432 11265
$$
412 follow-up statements
987
WGUS75 KFGZ 082225
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
325 PM MST TUE JUL 8 2014
AZC025-082315-
/O.CON.KFGZ.FF.W.0005.000000T0000Z-140708T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
325 PM MST TUE JUL 8 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR
CENTRAL YAVAPAI COUNTY...
AT 323 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILHOIT
AND HIGHWAY 89 SOUTH OF WILHOIT.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
COPPER BASIN WASH...KIRKLAND CREEK...SHEPPARD WASH...SKULL VALLEY
WASH AND HASSAYAMPA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. ONE FOOT OF FLOWING WATER
IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS TURN AROUND...DONT DROWN.
&&
LAT...LON 3441 11272 3445 11256 3442 11258 3438 11257
3432 11265
$$
41164
WGUS75 KFGZ 082318
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
418 PM MST TUE JUL 8 2014
AZC025-082323-
/O.EXP.KFGZ.FF.W.0005.000000T0000Z-140708T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
418 PM MST TUE JUL 8 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MST FOR CENTRAL
YAVAPAI COUNTY...
THE STORMS THAT PRODUCED THE HEAVY RAIN JUST SOUTH AND SOUTHEAST OF
KIRKLAND CONTINUE TO WEAKEN. ALTHOUGH IT IS STILL RAINING OVER THE
AREA THE RAIN RATE HAS DECREASED SIGNIFICANTLY AND IS NO LONGER
POSING A FLOOD THREAT. AREA CREEKS AND WASHES MAY STILL BE RUNNING
FULL AND SOME LOW WATER CROSSING MAY BE INACCESSIBLE DUE TO RUNNING
WATER...THESE DRAINAGES WILL CONTINUE TO RECEDE SINCE THE RAIN HAS
DECREASED AND WILL BE ENDING OVER THE NEXT HOUR.
DUE NOT DRIVE THROUGH LOW WATER CROSSINGS UNTIL THE WATER HAS
RECEDED.
LAT...LON 3441 11272 3445 11256 3442 11258 3438 11257
3432 11265
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:20 AM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 8, 9:20 AM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 AM MST TUE JUL 8 2014
.SYNOPSIS...
A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA FOR SEVERAL
DAYS. EXPECT DAILY SHOWERS AND THUNDERSTORMS...WITH SOME STORMS
PRODUCING HEAVY RAIN AND SMALL HAIL.
&&
.DISCUSSION...
WE ARE EXPECTING ANOTHER ACTIVE THUNDERSTORM DAY ACROSS NORTHERN
ARIZONA. SAT PW IMAGES INDICATE INCREASED MOISTURE ACROSS THE
NORTHEAST CORNER OF THE STATE. THE SOUNDING FROM BELLEMONT SHOWS A
LOW LEVEL MOISTURE INCREASE AND HIGHER CAPE THAN YESTERDAY. WINDS
STREAMLINES THIS MORNING SHOW A MID LEVEL SHEAR AXIS ALONG A LINE
FROM LAS VEGAS TO FLAG THEN THROUGH PHOENIX. STORMS SHOULD DEVELOP
FIRST ALONG THE MOGOLLON RIM AND SPREAD TO LOWER ELEVATIONS THROUGH
THE AFTERNOON. AFTERNOON STORM MOTIONS GENERALLY S TO N AT LESS THAN
10 MPH. SHORT TERM FORECAST IS IN GOOD SHAPE.
&&
.PREV DISCUSSION 331 AM
ONLY VERY ISOLATED AND GENERALLY LIGHT SHOWERS
ARE CONTINUING ACROSS NORTHERN ARIZONA THIS MORNING. EXPECT STORMS
TO INTENSIFY AND BECOME MORE NUMEROUS AS WE HEAD INTO THE LATE
MORNING AND AFTERNOON HOURS...HOWEVER...AS A MOIST AND UNSTABLE AIR
MASS REMAINS IN PLACE.
THIS MONSOONAL MOISTURE LOOKS TO REMAIN ENTRENCHED ACROSS NORTHERN
ARIZONA THROUGHOUT THE WEEK. EXPECT DAILY CHANCES FOR SHOWERS
AND THUNDERSTORMS...WITH DAYTIME TEMPS HOVERING AROUND SEASONAL
LEVELS. MUCH OF THE COMING WEEK LOOKS WET WITH MANY DAYS OF
MODERATE TO HIGH GRADE MONSOON ACTIVITY...AT LEAST IN TERMS OF
OVERALL COVERAGE.
&&
.AVIATION...FOR THE 18Z PACKAGE...NMRS SHRA/TSRA WILL DEVELOP AFT
19Z...WITH BRIEF MVFR/IFR VSBY/CIGS IN THE HEAVIER SHOWERS. STORMS
LESS NUMEROUS NORTH AND EAST OF KPGA-KSJN. DECREASING COVERAGE AFT
03Z...WITH SCT SHRA/TSRA WITH ISOLD MVFR VSBY/CIGS CONTINUING UNTIL
08Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...EXPECT THE PATTERN OF AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS TO CONTINUE THROUGH THE WEEK. SOME SLIGHT DRYING
IS EXPECTED LATE IN THE WEEK AND OVER THE WEEKEND WHICH MAY DECREASE
THE STORM COVERAGE. SOME STORMS WILL PRODUCE VERY HEAVY
RAINFALL...ESPECIALLY THROUGH FRIDAY.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........DL / KD
AVIATION.......BAK
FIRE WEATHER...PETERSON
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFFHazardous weather outlook, Jul 8, 8:17 AM MST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 817 AM MST TUE JUL 8 2014 AZZ004>018-037>040-090715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 817 AM MST TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT A MOIST AND UNSTABLE WILL REMAIN IN PLACE ACROSS ARIZONA TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP BY LATE MORNING ACROSS THE HIGHER TERRAIN AND MOVE INTO LOWER ELEVATIONS THIS AFTERNOON AND EVENING. STEERING WINDS ALOFT WILL FORCE MOST STORMS TOWARD THE NORTH TODAY. THE HIGHEST STORM COVERAGE WILL LIKELY OCCUR ACROSS YAVAPAI... COCONINO...AND NORTHERN GILA COUNTIES...WITH MORE SCATTERED ACTIVITY IN NAVAJO AND APACHE COUNTIES NORTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT AN ACTIVE PERIOD OF DAILY SHOWERS AND THUNDERSTORMS FOR MUCH OF THE WEEK...WITH AN ENHANCED THREAT OF LOCALIZED FLOODING DUE TO OCCASIONALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:47 AM MST | Areal Flood Advisory | FGZ | Apache | 118 min |
| Jul 8, 12:55 PM MST | Areal Flood Advisory | FGZ | Yavapai | 110 min |
| Jul 8, 2:00 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Jul 8, 2:20 PM MST | Flash Flood Warning | FGZ | Yavapai | 115 min |
| Jul 8, 2:33 PM MST | Flash Flood Warning | FGZ | Yavapai | 117 min |
| Jul 8, 3:00 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Jul 8, 4:26 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.